Alert archive / Arkansas / Flash Flood Warnings in 2019
Flash Flood Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 7, 2019, 9:29 AM CDT for Columbia County, Union County, Arkansas. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2019, 9:29 AM CDT (14:29 UTC)
- Expired
- Apr 7, 2019, 1:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Columbia County, AR, Union County, AR
The radar
The Shreveport radar (KSHV), 147 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 9:30 AM CDT | FLASH FLOOD | El Dorado, AR | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM EL DORADO. VIDEO OF FLASH FLOODING ON SOCIAL MEDIA. REPORTS OF MULTIPLE ROADS FLOODED. |
| Apr 7, 10:40 AM CDT | FLASH FLOOD | 5 Sse Magnolia, AR | PORTIONS OF HIGHWAY 79 SOUTH OF MAGNOLIA ARE UNDERWATER. SEVERAL COUNTY ROADS ARE UNDERWATER. MAIN STREET AND DUDNEY STREET, AS WELL AS OTHER CITY STREETS IN MAGNOLA ARE FLOODED. |
| Apr 7, 1:00 PM CDT | FLASH FLOOD | 4 Nnw Emerson, AR | A VEHICLE WAS SUBMERGED AT THE INTERSECTION OF COUNTY ROADS 7 AND 10. FORTUNATELY, THE DRIVER WAS ABLE TO ESCAPE SAFELY. |
| Apr 7, 1:00 PM CDT | FLASH FLOOD | 5 Se Magnolia, AR | A VEHICLE WAS WASHED OFF OF COUNTY ROAD 30 SOUTHEAST OF MAGNOLIA. THE DRIVER WAS ABLE TO ESCAPE HER VEHICLE TO SAFETY. OVER ONE FOOT OF RUSHING WATER COVERED THIS PORTION OF THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 2.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1489 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 12.0
The text
As transmitted.
385
WGUS54 KSHV 071429
FFWSHV
ARC027-139-071830-
/O.NEW.KSHV.FF.W.0003.190407T1429Z-190407T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
929 AM CDT Sun Apr 7 2019
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Union County in south central Arkansas...
Columbia County in southwestern Arkansas...
* Until 130 PM CDT.
* At 929 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area.
Widespread rainfall amounts of two to in excess of four inches has
already fallen this morning across much of Columbia and Union
Counties. Several roads are covered in water this morning across
Union County, and this additional heavy rainfall will result in
flash flooding.
* Some locations that will experience flooding include...
El Dorado, Magnolia, Smackover, Waldo, Norphlet, Huttig, Junction
City, McNeil, Strong, Calion, Emerson, Louann, Mount Holly,
Atlanta, Wesson, Village, Lisbon, Urbana, Lawson and Macedonia.
Additional rainfall amounts of one to three inches are possible in
the warned area through early this afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3302 9348 3339 9327 3339 9312 3338 9312
3339 9276 3336 9268 3337 9257 3332 9252
3332 9246 3329 9247 3327 9244 3330 9235
3329 9236 3325 9223 3321 9223 3321 9218
3316 9217 3316 9212 3307 9213 3301 9207
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 8:08 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 7, 8:08 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 808 AM CDT Sun Apr 7 2019 .AVIATION... For the ArkLaTex, IFR/MVFR and we will bounce around that for another day or two as the upper low is crossing over the Rio Grande now and is headed right for the ArkLaTex. Southerly winds will becoming Northerly on Monday as the system swings overhead with a weak surface reflection shifting winds. SFC winds will be gusty in and around downpours with some large hail possible in the stronger storms. /24/ && .PREV DISCUSSION... /issued 525 AM CDT Sun Apr 7 2019/ SHORT TERM.../Sunday through Monday/ A huge range of 60s this morning with light and variable winds. Skies are cloudy and less than half sites at this time are seeing any patchy fog issue, mainly in E TX where rains have just lifted across I-20 and continue Northward. We had some decent totals yesterday with another 1 to 3 inches possible today and tonight. The SPC continues a large slight risk area for today and hail continues to be primary threat today and this evening. Tomorrow their marginal area will lie over the Eastern edge of our cwa. The models show the upper low flying right overhead with a weak surface reflection focusing all the activity on the Eastern half. Pollen continues to just give up. We will continue with near average temps through Monday. /24/ LONG TERM.../Monday Night through Sunday/ Despite the semi-closed nature of the upper trough by tonight and Monday, the majority of the progs have trended with a faster movement of the low/trough into the Lower MS Valley Monday evening, with the exception of the NAM, which is considerably slower with the low over Wrn LA early Monday evening. Have trended more with a blend of the models but a bit faster than the NAM (considering consistency in the models for the past couple of days), with some isolated -SHRA possibly lingering in the evening near the trough/low center over Scntrl AR/Ern sections of Ncntrl LA. Thus, have re- inserted slight chance pops for these areas Monday evening, before drying/subsidence just behind the departing system should end any residual -SHRA by 06Z Tuesday. Otherwise, a dry NW flow aloft will commence late Monday night in wake of the departing trough, allowing for drier air to spill SE into the region. Weak sfc ridging will build into the region as well, with enhanced subsidence within the dry air mass in place expected to result in above normal temps as readings climb into the lower to mid 80s. This sfc ridge should shift E of the region Tuesday night, with the pressure gradient tightening across the Srn Plains and much of our region Wednesday in response to deepening sfc cyclogenesis that will occur over portions of Wrn and Cntrl KS ahead of an amplifying upper trough that will cross the Rockies. Despite the increasing Srly low level flow, moisture will be hard to come by, which should result in much above normal temps by afternoon as they climb into the mid and possibly upper 80s. The SWrly LLJ will persist Wednesday night which should maintain sfc winds overnight and thus milder min temps, with the low level moisture field finally beginning to deepen somewhat after 12Z Thursday ahead of an associated cold front that will enter extreme SE Ok/SW AR/NE TX after daybreak. The GFS/Canadian continue to suggest that the potential for isolated convection developing by afternoon just ahead of the cold front over Scntrl AR/much of N LA, with the ECMWF finally on board with isolated convection developing as well. Have maintained slight chance pops over these areas through Thursday evening, with the front still expected to exit the region by 06Z Friday. Cooler (more seasonal temps) and drier air will spill SE in wake of the fropa, with sfc ridging expected to build S to the coast Friday. SW flow aloft will persist in wake of the fropa though, ahead of an amplifying longwave trough that will dig through the Desert SW Saturday and into the Srn Rockies and eventually Srn Plains Saturday night/Sunday. This should result in increasing overrunning convection as it spreads NE across the region Saturday through Sunday. For now, have carried mid chance pops areawide with the potential for pops to be increased in subsequent forecasts. /15/ PREV DISCUSSION... /issued 1147 PM CDT Sat Apr 6 2019/ AVIATION... Ceilings to become MVFR overnight with showers and thunderstorms returning shortly after daybreak across area terminals. -TSRA conditions expected through much of the day Sunday. Otherwise, southeast winds around 5 to 10 knots expected through the overnight hours, decreasing to 5 knots after 07/12Z. Winds to become light and variable after 08/00Z with MVFR conditions and patchy light rain possible through Sunday evening. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 61 77 57 / 80 80 40 10 MLU 79 63 76 57 / 80 80 60 20 DEQ 74 59 78 51 / 50 60 30 0 TXK 73 60 77 55 / 60 70 40 10 ELD 76 60 75 54 / 70 80 60 20 TYR 73 60 78 56 / 60 70 30 0 GGG 74 60 79 55 / 80 70 30 0 LFK 74 61 79 57 / 80 80 30 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/15
Hazardous weather outlook, Apr 7, 6:32 AM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 632 AM CDT Sun Apr 7 2019 ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ097-110>112- 124>126-136>138-149>153-165>167-071800- Hempstead-Nevada-Miller-Lafayette-Columbia-Union-Caddo-Bossier- Webster-Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson- Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 632 AM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Scattered showers and thunderstorms will remain possible this morning across much of East Texas, Northwest Louisiana, and Southwest Arkansas, but coverage and intensity is expected to increase this afternoon as the parent upper level storm system begins to lift east northeast into Eastcentral Texas. While isolated severe thunderstorms containing large hail will be possible this morning across portions of these areas, the potential for severe thunderstorms will increase this afternoon across East Texas, North Louisiana, and Southern Arkansas, with damaging winds, large hail, isolated tornadoes, and locally heavy rainfall possible. Where the heavier rain falls repeatedly over the same areas, localized flash flooding will also be possible. The severe weather threat will gradually diminish from southwest to northeast later this evening, although the threat for locally heavy rainfall will linger overnight across portions of East Texas, Northwest Louisiana, and Southwest Arkansas near the center of this storm system. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Showers and isolated thunderstorms will begin to diminish from west to east Monday, as the parent storm system continues to shift east out of the area. While much warmer and drier conditions are expected for much of this week, showers and a few embedded thunderstorms will increase across the region Saturday. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, will be needed today and tonight. ARZ050-051-059-OKZ077-TXZ096-108-109-071800- Sevier-Howard-Little River-McCurtain-Red River-Franklin-Titus- 632 AM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... While isolated to widely scattered showers and thunderstorms will be possible this morning, showers and thunderstorms will increase this afternoon from the southwest, as the parent upper level storm system begins to lift east northeast into Eastcentral Texas. There will be a threat for isolated strong to severe thunderstorms this afternoon and evening across Southeast Oklahoma and portions of extreme Northeast Texas and Southwest Arkansas, with damaging winds, large hail, and locally heavy rainfall possible. Where the heavier rains move repeatedly over the same areas, localized flash flooding will be possible. The severe weather threat will diminish later this evening, but the threat for locally heavy rainfall will persist through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Showers and isolated thunderstorms will begin to diminish from west to east Monday, as the parent storm system continues to shift east out of the area. While much warmer and drier conditions are expected for much of this week, showers and a few embedded thunderstorms will increase across the region Saturday. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, may be needed this afternoon and tonight. 15
In the hours before
Special weather statement, Apr 7, 7:21 AM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
721 AM CDT Sun Apr 7 2019
ARZ073-071245-
Union AR-
721 AM CDT Sun Apr 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION COUNTY UNTIL 745 AM
CDT...
At 721 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lawson, or 9 miles east of El Dorado, moving northeast at 40 mph.
Another strong thunderstorm was indicated 10 miles southwest of El
Dorado, moving northeast at 35 mph.
Penny to nickel size hail will be possible with these storms.
Locations impacted include...
El Dorado, Norphlet, Calion, Wesson, Lawson, Newell, Three Creeks,
Pigeon Hill and Catesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3306 9271 3310 9292 3337 9265 3336 9260
3337 9259 3337 9255 3333 9252 3332 9252
3333 9250 3332 9249 3333 9248 3332 9246
3331 9247 3330 9246 3329 9247 3327 9244
3328 9238 3330 9236 3328 9236 3328 9233
TIME...MOT...LOC 1220Z 242DEG 35KT 3325 9251
15Local storm report, Apr 7, 7:48 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
748 AM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HAIL 5 SSW DOUGLASSVILLE 33.12N 94.37W
04/07/2019 E1.00 INCH CASS TX AMATEUR RADIO
QUARTER SIZE HAIL FELL 6 MILES NORTH OF
LINDEN.
&&
15Local storm report, Apr 7, 8:02 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
802 AM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM HAIL 2 E EL DORADO 33.22N 92.62W
04/07/2019 E0.75 INCH UNION AR PUBLIC
A PICTURE OF DIME TO PENNY SIZE HAIL IN EL
DORADO WAS POSTED TO FACEBOOK.
&&
15Special weather statement, Apr 7, 8:35 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
835 AM CDT Sun Apr 7 2019
ARZ072-071415-
Columbia AR-
835 AM CDT Sun Apr 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLUMBIA COUNTY UNTIL 915
AM CDT...
At 834 AM CDT, Doppler radar was tracking strong thunderstorms near
Macedonia, or 11 miles northeast of Springhill, moving northeast at
40 mph.
Penny to nickel size hail will be possible with these storms.
Locations impacted include...
Magnolia, Waldo, McNeil, Taylor, Emerson, Village, Macedonia,
Welcome, Calhoun, Ebenezer, Laughlin, Walkerville, College Hill,
Noxobe, Horsehead and Medlock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3303 9319 3303 9349 3304 9349 3344 9323
3344 9312 3338 9312 3338 9298 3336 9298
TIME...MOT...LOC 1334Z 218DEG 35KT 3311 9331
15Local storm report, Apr 7, 9:12 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 AM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 AM HAIL 5 S DOUGLASSVILLE 33.12N 94.36W
04/07/2019 E1.25 INCH CASS TX AMATEUR RADIO
A PICTURE OF HALF DOLLAR SIZE HAIL THAT FELL
IN THE RED HILL COMMUNITY WAS POSTED TO
FACEBOOK.
&&
15Special weather statement, Apr 7, 9:16 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
916 AM CDT Sun Apr 7 2019
TXZ138-071500-
Harrison TX-
916 AM CDT Sun Apr 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRISON COUNTY
UNTIL 1000 AM CDT...
At 916 AM CDT, Doppler radar was tracking strong thunderstorms near
Crossroads, moving northeast at 25 mph.
Half inch hail will be possible with these storms.
Locations impacted include...
Scottsville, Jonesville and Leigh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3269 9406 3269 9405 3251 9405 3238 9427
3247 9436
TIME...MOT...LOC 1416Z 225DEG 22KT 3248 9425
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:49 AM CDT | Special Weather Statement | SHV | Union | 26 min |
| Apr 7, 5:59 AM CDT | Special Weather Statement | SHV | Lafayette | 46 min |
| Apr 7, 6:43 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 62 min |
| Apr 7, 7:21 AM CDT | Special Weather Statement | SHV | Union | 24 min |
| Apr 7, 7:44 AM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 32 min |
| Apr 7, 7:56 AM CDT | Areal Flood Advisory | SHV | Columbia, Union | 4 hr |
| Apr 7, 8:35 AM CDT | Special Weather Statement | SHV | Columbia | 40 min |
| Apr 7, 10:01 AM CDT | River Flood Warning | SHV | Columbia | 52 days |
| Apr 7, 1:30 PM CDT | Flash Flood Warning | SHV | Union | 3 hr |
| Apr 7, 2:59 PM CDT | Severe Thunderstorm Warning | SHV | Union | 61 min |
| Apr 7, 3:35 PM CDT | Severe Thunderstorm Warning | SHV | Union | 41 min |
| Apr 7, 4:30 PM CDT | Flash Flood Warning | SHV | Union | 9 hr |
| Apr 7, 5:26 PM CDT | Flash Flood Warning | SHV | Columbia | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.